MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545570
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.It was reported the device was not used past its expiry.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during biliary drainage procedure performed in the bile duct on (b)(6) 2017.According to the complainant, while releasing the stent, severe resistance was felt on the hand base.When the physician tried to continue the deployment, the guide catheter broke and stayed inside the patient.The stent was pulled out from endoscope and the broken piece of catheter had to be removed by forceps.The procedure was completed with this device.The flexima rx biliary stent was successfully implanted.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the push catheter is kinked several locations.The pull wire is kinked approximately at 15cm from the molded plastic handle.The guide catheter is broken and it was not returned for analysis.A functional evaluation was performed and found that the pull wire was retracted and there was some resistance due to the kinks found.Based on the product analysis, most likely some anatomical/procedural factors were encountered during the procedure which may have limited the overall performance of the device.A device could have been manipulated, since the failures found are issues that could have been generated by excessive manipulation of the device by the user, also interaction with other devices might have impacted the integrity of the device during the procedure.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.Labeling review was performed and no anomalies were found.
 
Event or Problem Description

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6939670
Report Number3005099803-2017-02983
Device Sequence Number661531
Product Code FGE
UDI-Device Identifier08714729337874
UDI-Public08714729337874
Combination Product (Y/N)N
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545570
Device Catalogue Number4557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;